Log in
Parkinson's Movement
15,518 members14,185 posts

Carbidopa-levodopa (sinemet) and Azilect side effects.

I have been taking carbidopa levodopa for almost 2 years and i doing great. The side effects at first were bad. Uncontrolled movements, no sleep, muscle spasms, every day and night drove me crazy. But i did not take less i just tough it out. They got less and less as time went on and i was able to increase my dose and today i take only carbidopa levodopa (6 50/200 er and 6 25/100 a day) and 1 6 mg requip. I took Azilect for 10 years and stopped. I was having major depression and bad mood swings and i stopped Azilect and my emotions are back to normal.

I am 62 10 years with PD and doing great.

10 Replies
oldestnewest

This is good to know Bailey. I am a little confused about your dosage...are you saying you take 12 Sinemet pills a day (6 of 50/200 and 6 of 25/100)

2 likes
Reply

On a regular day for you, what is your time of day schedule for beginning taking your sinemet? I optimistically wait in the mornings until I start getting symptoms. The neuro says I'm 2nd stage, I am blessed to still have some recovery if I get a good night sleep. I get what seems like "normal" morning stiffness only, not stricken by PD. It happens some mornings that I feel almost like a miracle has occurred overnight but it only lasts for a short time before PD makes its presence known. But going forward I'd like to be prepared, how are you taking sinemet?

Reply

I have got myself regimented to a routine. I have an alarm set on my phone and I take my Sinemet every 8 hours. I only take 3 a day, but I can feel it wearing off before it's time to take the next and it usually takes almost an hour once I've taken it to kick in. I'm going to talk to my Neuro about going with 4 times a day when I see him again.

Reply

If you are getting 8 hours out of a dose that is great. Take it more often if you can it will do you no harm.

Reply

I take 1 50/200 er and 1 25/100 at 5 am, 9 am, 1 pm, 5 pm, 9 pm,1 am the last dose may vary depending on when i wake up. and 1 reqiup 6 mg at 5 pm.

This keeps me on 90% of the time.

2 likes
Reply

why do you take it at 1 am ? You are in bed sleeping so I would think you would wait until you get up.

Reply

I always wake up at about that time. I never sleep through the night.

Reply

You should try Mirtazipine. It helps you sleep and is a good anti-depressant. It helps with sleep and mood. Take 15 mg or cut in half and take 7.5 mg.

Reply

It sounds like you haven't got much worse over 10 years which is remarkable. Maybe the azilect was neuro protective?

That's why I am taking it tho I do seem to have become emotionally unstable!!

Reply

If you are getting emotional and cry more than you did in the past i would get off the Azilect to see if your emotions return to normal,

My PD has progressed it has spread to my left arm and hand. It also worse in my legs, My meds just work well. And i keep busy and do a lot of exercise and don't eat fast food any more, Also i eat good snacks like grapes,oranges and apples. I have not watch a 2 hour movie in the last 2 years and rarely watch TV. I spend my days outside or in my garage. I have to can't stand the Ac most of the time. I don't have tremor which from what i have read here and else where is the worst symptom of PD. I do not have any other illness to deal with. I just don't get sick no soreness when i exercise. I am one of the lucky ones i only have PD.

Good luck

Reply

You may also like...